Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 234, NWS Indianapolis, IN

September 7, 2012Hancock County, Henry County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 7, 2012, 1:38 PM EDT for Hancock County, Henry County, Madison County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 1:38 PM EDT (17:38 UTC)
Expired
Sep 7, 2012, 2:30 PM EDT
In force
52 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IN, Henry County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 11:36 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS53 KIND 071738
SVRIND
INC059-065-095-071830-
/O.NEW.KIND.SV.W.0234.120907T1738Z-120907T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
138 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA...

* UNTIL 230 PM EDT

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF ANDERSON...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...
  MARKLEVILLE...
  MIDDLETOWN...
  WILKINSON...
  SHIRLEY...
  KENNARD...
  CADIZ...
  SULPHUR SPRINGS...
  SPRINGPORT...
  GREENSBORO...
  MOUNT SUMMIT...
  SPICELAND...
  DUNREITH...
  SUMMIT LAKE STATE PARK...
  MOORELAND...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 17 AND 30.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 116 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3979 8541 3979 8544 3999 8581 4009 8569
      4004 8521
TIME...MOT...LOC 1738Z 294DEG 21KT 3999 8568
WIND...HAIL 60MPH 1.00IN

$$

KOCH
3 follow-up statements
230 
WWUS53 KIND 071758
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
158 PM EDT FRI SEP 7 2012

INC059-065-095-071830-
/O.CON.KIND.SV.W.0234.000000T0000Z-120907T1830Z/
HANCOCK-HENRY-MADISON-
158 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HANCOCK...HENRY AND SOUTHEASTERN MADISON COUNTIES UNTIL 230 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
SOUTHEAST OF ANDERSON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...SHIRLEY...KENNARD...CADIZ...SULPHUR SPRINGS...
  SPRINGPORT...GREENSBORO...MOUNT SUMMIT...SPICELAND...DUNREITH...
  SUMMIT LAKE STATE PARK AND MOORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3979 8541 3979 8544 3994 8569 4008 8555
      4004 8522
TIME...MOT...LOC 1758Z 294DEG 21KT 3995 8556
WIND...HAIL 60MPH 1.00IN

$$

KOCH
735 
WWUS53 KIND 071816
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 PM EDT FRI SEP 7 2012

INC059-095-071826-
/O.CAN.KIND.SV.W.0234.000000T0000Z-120907T1830Z/
HANCOCK-MADISON-
216 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHEASTERN MADISON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3987 8553 4006 8538 4004 8522 3979 8541
      3979 8544
TIME...MOT...LOC 1816Z 294DEG 21KT 3991 8544

$$

INC065-071830-
/O.CON.KIND.SV.W.0234.000000T0000Z-120907T1830Z/
HENRY-
216 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY COUNTY
UNTIL 230 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
CASTLE...OR 17 MILES NORTHWEST OF CAMBRIDGE CITY...MOVING SOUTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...SPICELAND...DUNREITH AND SUMMIT LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3987 8553 4006 8538 4004 8522 3979 8541
      3979 8544
TIME...MOT...LOC 1816Z 294DEG 21KT 3991 8544
WIND...HAIL 60MPH 1.00IN

$$

KOCH
181 
WWUS53 KIND 071828
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EDT FRI SEP 7 2012

INC065-071838-
/O.EXP.KIND.SV.W.0234.000000T0000Z-120907T1830Z/
HENRY-
228 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY WILL EXPIRE AT
230 PM EDT/130 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3987 8553 4006 8538 4004 8522 3979 8541
      3979 8544
TIME...MOT...LOC 1828Z 294DEG 21KT 3988 8536

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:04 PM EDT, 34 minutes earlier.

Area forecast discussion, Sep 7, 1:04 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
104 PM EDT FRI SEP 7 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

ISSUED AT 335 AM EDT FRI SEP 7 2012

A STRONG UPPER TROUGH OVER THE UPPER MIDWEST WILL ROTATE ACROSS OUR
REGION BY SATURDAY.  THIS WILL CAUSE A COLD FRONT FROM THE CENTRAL
PLAINS TO WISCONSIN TO STRENGTHEN AS IT MOVES OUR WAY BY TONIGHT.
MODELS ALSO DEVELOP A LOW PRESSURE SYSTEM ALONG THE FRONT...AND MOVE
IT ACROSS OUR REGION EARLY TONIGHT AND INTO THE EASTERN GREAT LAKES
ON SATURDAY.  THIS FRONTAL SYSTEM WILL BRING LOCALLY HEAVY RAINFALL
LATER TONIGHT AND EARLY TONIGHT.  A FEW SHOWERS COULD LINGER INTO
SATURDAY MORNING. OTHERWISE...MUCH COOLER AND DRY WEATHER WILL BE
THE RULE THE REST OF THE WEEKEND.

IN THE EXTENDED AN UPPER TROUGH OVER THE ST. LAWRENCE RIVER MOVES ON
TO THE EAST AND WARMER AND DRY WEATHER WILL BE THE RULE AS HIGH
PRESSURE DOMINATES OUR WEATHER AND AN UPPER RIDGE OVER THE CENTRAL
U.S. BUILDS OUR WAY.

&&

.NEAR TERM /THIS AFTERNOON/...

ISSUED AT 1226 PM EDT FRI SEP 7 2012

1615Z UPDATE...CONVECTIVE OUTFLOW HAS GENERALLY SURGED S OF THE
REMNANT MCS ACROSS CNTRL IL. AS SURFACE HEATING CONTINUES
DOWNSTREAM ACROSS THE CWA AND WITH CONVECTIVE TEMPERATURES IN THE
80S...ONGOING ACTIVITY WILL BECOME SURFACE-BASED. AMIDST
FAVORABLE 0-6 KM SPEED SHEAR AS SAMPLED BY THE WOLCOTT IND
PROFILER...CONVECTION WILL INTENSIFY AND LIKELY DEVELOP EMBEDDED
SHORT-LINE SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS. THEREFORE
SEVERE THUNDERSTORM WATCH 628 FOR THE NORTHERN HALF THE CWA WAS
ISSUED AROUND 1130 AM.

PREVIOUS DISCUSSION FOLLOWS...

1015Z UPDATE...WELL UNLIKE YESTERDAY THERE REMAINS QUITE A BIT OF
UNCERTAINTY WITH REGARD TO THE MODEL TIMING OF THIS SYSTEM. THE
GENERAL CONSENSUS IS THAT THE TIMING HAS SLOWED DOWN
CONSIDERABLY...BY AS MUCH AS 6 HOURS COMPARED TO THIS TIME
YESTERDAY...PUSHING THE BULK OF THE SHOWER/TSRA ACTIVITY UNTIL
LATER THIS EVENING...CLOSER TO 00Z.

IN THE MEANTIME...A COMPLEX OF STORMS DEVELOPED OVER PORTIONS OF
IOWA LAST NIGHT AND AND IS CURRENTLY OVER NE IL AND NW IN. SHORT
TERM GUIDANCE SHOWS THIS ACTIVITY BEING KEPT TO THE NORTH OF THE
AREA...BUT RADAR TRENDS ARE LEADING TO BELIEVE SOME OF THIS WILL
MAKE IT INTO OUR NW/W COUNTIES BY THIS AFTERNOON. HAVE ACCOUNTED
FOR THIS IN THE GRIDS.

IN TERMS OF OTHER GRID COMPONENTS...MADE SOME ADJUSTMENTS TO
SKY/TEMP/DEW PT...MAINLY TO ACCOUNT FOR LATEST TRENDS. PREVIOUS
DISCUSSION FOLLOWS...

THUNDERSTORMS WERE CURRENTLY DEVELOPING ACROSS IOWA...AND PARTS OF
THE CENTRAL PLAINS.  MODELS DISAGREE ON HOW FAST THUNDERSTORMS MOVE
INTO OUR REGION AND THIS COULD HAVE A BIG AFFECT ON TEMPERATURES.
THE GFS AND GEMNH BRING PRECIP QUICKLY INTO OUR REGION...WHILE THE
NAM...MM5 AND RAPID REFRESH MOVE THE IOWA STORMS INTO NORTHERN
INDIANA LATER THIS MORNING AND DON'T BRING MUCH INTO OUR REGION
UNTIL AFTER 21Z.  AS A RESULT WILL GO A LITTLE WARMER MOST AREAS
TODAY AND WILL ONLY KEEP MENTION OF HEAVY RAINFALL ACROSS OUR
NORTHWEST THIS AFTERNOON. WILL MENTION CHANCE POPS ACROSS OUR
NORTHWEST HALF BY LATE MORNING AND HIGH POPS ACROSS OUR NORTHWEST
2/3 BY LATE AFTERNOON WITH CHANCE POPS IN THE SOUTHEAST.

SPC HAS US UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EARLY TONIGHT.  NAM INDICATES MU CAPES OF UP TO 3500 J/KG AND
MODERATE LOW LEVEL SHEAR.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

ISSUED AT 335 AM EDT FRI SEP 7 2012

FORECAST FOCUS WILL BE ON RAIN AMOUNTS AND CHANCES TONIGHT AS WELL
AS THREAT FOR SEVERE WEATHER.  ALL MODELS INDICATE LOCALLY HEAVY
RAINFALL THIS EVENING WITH SOME AREAS RECEIVING 1 TO 2 INCHES OF
PRECIP AS A COLD FRONT MOVES THROUGH AHEAD OF THE ROTATING UPPER
TROUGH.  MOST OF THE SEVERE WEATHER AND HEAVY RAINFALL WILL BE IN
THE EVENING...THEN PRECIP WILL LESSEN OVERNIGHT AFTER COLD FRONT
MOVES THROUGH.  WILL MENTION SLIGHT CHANCE POPS ACROSS OUR EAST
EARLY SATURDAY PER SREF. WIND GUSTS OF 20 TO 25 KNOTS WILL BE
POSSIBLE SATURDAY AS A PRETTY GOOD PRESSURE GRADIENT WILL BE ACROSS
OUR REGION.

DRY AND COOL WEATHER WILL BE THE RULE DURING REST OF THE SHORT TERM
AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS SATURDAY AND INTO
OUR REGION SUNDAY AND SUNDAY NIGHT.  WILL MENTION CLEARING SKIES
SATURDAY NIGHT AND MOSTLY CLEAR AND COOL WEATHER SUNDAY.

AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO A MAV/MET BLEND
MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

ISSUED AT 335 AM EDT FRI SEP 7 2012

MODELS ARE IN DECENT AGREEMENT THROUGH THE LONG TERM...SO THE
ALLBLEND INITIALIZATION WAS ACCEPTED.

AN UPPER RIDGE WILL BUILD IN ALOFT DURING THE PERIOD WITH HIGH
PRESSURE AT THE SURFACE. THIS WILL KEEP THE LONG TERM DRY AND ALLOW
FOR GRADUALLY WARMING TEMPERATURES THROUGH THE PERIOD. TEMPERATURES
WILL START OUT BELOW AVERAGE BUT WARM TO ABOVE AVERAGE BY THE END OF
THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 071800Z TAFS/...
ISSUED AT 1256 PM EDT FRI SEP 7 2012

CONVECTION OVER EAST CENTRAL ILLINOIS IS EXPECTED TO PROPAGATE
EAST ACROSS THE TAF SITES DURING THE FIRST 6 HOURS OF THE TAF
PERIOD. WHEN ANY TSRA STRIKES A TAF SITE MVFR CONDITIONS CAN BE
EXPECTED ALONG WITH BRIEF IFR CONDITIONS POSSIBLE.

AS THE CONVECTION WANES AFTER SUNDOWN...A STRONG COLD FRONT IS
EXPECTED TO PUSH THROUGH THE AREA. CONFIDENCE FOR TSRA WILL BE LOW
AT THIS POINT DUE TO UNCERTAINTY OF THE INSTABILITY DUE TO
PREVIOUS CONVECTION...HOWEVER...WILL CONTINUE TO MENTION VCTS
WITH A TRANSITION TOWARD VCSH IN THE WAKE OF THE FRONT. STRONG
COLD AIR ADVECTION AND TRAPPED STRATOCU WILL LEAD TO SOME MVFR
CIGS AND RECENT RAIN AND COOLING MAY ALSO LEAD TO MVFR FOG
ACROSS THE TAF SITES.

A RETURN TO VFR IS EXPECTED ON SATURDAY MORNING AS HIGH PRESSURE
BUILDS IN ON COOLER NORTHERLY WINDS AND CLOUDS DEPART.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...SMF
SHORT TERM...JH
LONG TERM....50
AVIATION...JP
Hazardous weather outlook, Sep 7, 10:14 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 AM EDT FRI SEP 7 2012

INZ021-028>031-035>049-051>057-060>065-067>072-081415-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1014 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT...SOME WITH HEAVY RAINFALL. IN ADDITION THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO AND MINOR FLOODING IS ALSO
POSSIBLE.

HAZARDS: THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...LIGHTNING...MINOR FLOODING.

TIMING: THIS AFTERNOON AND EARLY TONIGHT.

DISCUSSION: A COLD FRONT WILL MOVE INTO OUR REGION EARLY TONIGHT
AND NUMEROUS THUNDERSTORMS WILL DEVELOP AHEAD OF THIS COLD FRONT.
THE COMBINATION OF A VERY UNSTABLE AIR MASS...MODERATE LOW LEVEL
SHEAR AND HIGH PRECIPITABLE WATER WILL PRODUCE THE SLIGHT RISK OF
SEVERE WEATHER ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: A FEW SHOWERS ARE POSSIBLE EARLY SATURDAY.
OTHERWISE...DRY AND COOL WEATHER WILL OCCUR THROUGH EARLY NEXT
WEEK FOLLOWED BY WARMER WEATHER BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Sep 7, 12:41 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1241 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     HAIL             TIPTON                  40.28N  86.04W
09/07/2012  E0.25 INCH       TIPTON             IN   PUBLIC

&&

EVENT NUMBER IND1200693

DRT
Local storm report, Sep 7, 1:18 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     FLOOD            TIPTON                  40.28N  86.04W
09/07/2012                   TIPTON             IN   EMERGENCY MNGR

            STREET FLOODING OCCURRING IN DOWNTOWN TIPTON.

&&

EVENT NUMBER IND1200694

MRD
Local storm report, Sep 7, 1:23 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
123 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     SUMMITVILLE             40.34N  85.64W
09/07/2012                   MADISON            IN   LAW ENFORCEMENT

            POWER OUT IN SUMMITVILLE.

&&

EVENT NUMBER IND1200695

MRD
Local storm report, Sep 7, 1:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND GST     SW ANDERSON             40.09N  85.69W
09/07/2012  E40 MPH          MADISON            IN   TRAINED SPOTTER

            PEA SIZED HAIL WAS ALSO OBSERVED...ALONG WITH HEAVY
            RAIN.

&&

EVENT NUMBER IND1200696

MRD
Local storm report, Sep 7, 1:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
136 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ANDERSON                40.09N  85.69W
09/07/2012  M1.00 INCH       MADISON            IN   EMERGENCY MNGR

            SOUTHWEST SIDE OF ANDERSON

&&

EVENT NUMBER IND1200697

DRT
Local storm report, Sep 7, 1:37 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
137 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             2 E ANDERSON            40.09N  85.65W
09/07/2012  E0.70 INCH       MADISON            IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200698

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:42 AM EDTSpecial Weather StatementINDHoward48 min
Sep 7, 12:06 PM EDTSpecial Weather StatementINDTipton39 min
Sep 7, 12:22 PM EDTSevere Thunderstorm WarningINDDelaware, Howard, Madison, Tipton38 min
Sep 7, 12:52 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Madison53 min
Sep 7, 1:12 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph48 min
Sep 7, 3:49 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion41 min
Sep 7, 4:48 PM EDTSevere Thunderstorm WarningINDParke, Putnam24 min
Sep 7, 7:18 PM EDTTornado WarningINDBoone, Clinton, Montgomery, Tippecanoe42 min
Sep 7, 7:40 PM EDTSevere Thunderstorm WarningINDClay, Sullivan, Vigo35 min
Sep 7, 7:59 PM EDTTornado WarningINDHendricks, Montgomery, Putnam46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.